Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 58, NWS Memphis, TN

April 1, 2005Benton County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2005, 11:12 AM CST for Benton County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2005, 11:12 AM CST (17:12 UTC)
Expired
Apr 1, 2005, 11:45 AM CST
In force
33 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Benton County, MS

The radar

The Memphis radar (KNQA), 86 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 10:23 AM CST, 49 minutes earlier.

Area forecast discussion, Apr 1, 10:23 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CST FRI APR 1 2005

.UPDATE...

16Z ANALYSIS PLACES A BROAD SURFACE LOW OVER CENTRAL MISSISSIPPI
WITH A WARM FRONT LOCATED BETWEEN TUPELO AND COLUMBUS MISSISSIPPI.
IN THE UPPER LEVELS...500MB LOW OVER NORTHWEST ARKANSAS CONTINUES
TO PROGRESS EASTWARD TOWARD THE MIDSOUTH.

PLENTY OF LIFT AHEAD OF THE APPROACHING COLD CORE LOW. KNQA 88-D
HAS RECENTLY SHOWED A MARKED INCREASE IN PRECIPITATION. FEEL THIS
TREND WILL CONTINUE AS STEEPER LAPSE RATES ASSOCIATED WITH THE LOW
OVERSPREAD THE MIDSOUTH. THEREFORE...RAISED POPS EVERYWHERE...90S
IN THE NORTHWEST TO 60S IN THE SOUTHEAST. ALSO INCLUDED A MENTION
OF THUNDER EVERYWHERE DUE TO THE GREATER THAN 7.0 CELSIUS MID
LEVEL LAPSE RATES. ALSO FEEL DEVELOPMENT WILL OCCUR NEAR THE WARM
FRONT DOWN IN MONROE COUNTY WHERE DEWPOINTS ARE IN THE LOWER 60S.

PRECIPITATION WILL BEGIN TO END THIS EVENING AS THE LOW TRACKS
FURTHER EAST. UPDATE TO GRIDS AND ZONE PACKAGE ALREADY SENT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CST FRI APR 1 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1105 AM CST FRI APR 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A
RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD
NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE
STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST
CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR.

.DAYS TWO THROUGH SEVEN...

ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS
SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL
REPORTS TO THE NATIONAL WEATHER SERVICE.

JFB

In the hours before

Special weather statement, Apr 1, 10:38 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST FRI APR 1 2005

ARZ036-TNZ088-011730-

CRITTENDEN AR-SHELBY TN-
1038 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF
CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM
CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS
REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL.

THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND
MAY BECOME SEVERE.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF
BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST FRI APR 1 2005

MSZ013-011715-

LAFAYETTE MS-
1045 AM CST FRI APR 1 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT
1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL
HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY
WINDS.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:51 AM CSTSevere Thunderstorm WarningMEGLafayette, Marshall24 min
Apr 1, 11:37 AM CSTSevere Thunderstorm WarningMEGChickasaw38 min
Apr 1, 12:03 PM CSTSevere Thunderstorm WarningMEGLee, Monroe27 min
Apr 1, 12:17 PM CSTSevere Thunderstorm WarningMEGItawamba43 min
Apr 1, 12:39 PM CSTSevere Thunderstorm WarningMEGTishomingo92 min
Apr 1, 1:34 PM CSTSevere Thunderstorm WarningMEGMonroe94 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.